Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sleeplessness and jaundice
Oct 31, 2006

I've been HIV+ since 10/2004 and started taking medications in 09/2005. VL= 220,000 CD4 = 565. Those meds were, Epzicom and Reyataz 400mg. My viral load started to drop and CD4 counts improved. In December of 2005 my viral load was down to 104. When i had my next labs drawn, my viral load had gone up to 204. In April of 2006 my doctor said i should have boost, so we changed the Reyataz to 300mg and added 100mg Norvir. My viral load quickly became undetectable. Since then I've had a constant annoying yellowing of my eyes. I do have a history of Hepatitis B from 1989. LFT's are normal, thank God. Bilirubin of 1.2 has been the highest lab value since taking Norvir. I'm completely bothered by the yellow eyes, and have found it now difficult to sleep. I don't sleep more than about 2-3 hours at a time without awakening. I used to take my meds before bed to sleep though any side effects, but now take them much earlier in the day. I haven't noticed any change in my sleep.

So i have 2 questions for you. I know that Norvir's common side effect is yellowing of the eyes, but, can I stop taking it? Or is there something else i can try? And lastly, can this also be the cause for my insomnia?

Thanks

JT in S. FLA

Response from Dr. Henry

Ordinarily persons don't exhibit jaundice unless theire bilirubin levels are much greater than 1.2 (often needs bilirubin > 3.5). The Norivir usually is not the problem but rather the higher levels of atazanavir induced by ritonavir boosting. A small subset of patients may have some sleep disturbances from either higher levels of atazanvir or the Norvir. You might consider either returning to the 400 mg atazanavir without Norvir or switch to an alternavive PI such as Lexiva boosted with ritonavir to see what happens with yor sleep and yellow eye problems. There may be other options as well to discuss with your HIV specialist. KH



Previous
feet and hand pain
Next
toxoplasmosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement